Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 9, 2016, 7:16 PM CDT for Oldham County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 9, 2016, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
317
WUUS54 KAMA 100016
SVRAMA
TXC359-100100-
/O.NEW.KAMA.SV.W.0174.160610T0016Z-160610T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT THU JUN 9 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 800 PM CDT
* AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ADRIAN...OR 11 MILES NORTHWEST OF VEGA...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ADRIAN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 20 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3519 10269 3535 10275 3556 10253 3541 10219
TIME...MOT...LOC 0016Z 231DEG 19KT 3533 10261
HAIL...1.00IN
WIND...60MPH
$$
CE3 follow-up statements
403
WWUS54 KAMA 100030
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT THU JUN 9 2016
TXC359-100100-
/O.CON.KAMA.SV.W.0174.000000T0000Z-160610T0100Z/
OLDHAM TX-
730 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL OLDHAM COUNTY...
AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF ADRIAN...OR 11 MILES NORTHWEST OF VEGA...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL OLDHAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3528 10262 3536 10264 3547 10262 3556 10253
3541 10224 3531 10245
TIME...MOT...LOC 0030Z 231DEG 19KT 3538 10254
HAIL...1.00IN
WIND...60MPH
$$
CE395
WWUS54 KAMA 100045
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT THU JUN 9 2016
TXC359-100100-
/O.CON.KAMA.SV.W.0174.000000T0000Z-160610T0100Z/
OLDHAM TX-
745 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN OLDHAM COUNTY...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
VEGA...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN OLDHAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3551 10257 3556 10253 3541 10224 3530 10248
3530 10249
TIME...MOT...LOC 0044Z 231DEG 19KT 3543 10247
HAIL...1.00IN
WIND...60MPH
$$
CE089
WWUS54 KAMA 100053
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT THU JUN 9 2016
TXC359-100103-
/O.EXP.KAMA.SV.W.0174.000000T0000Z-160610T0100Z/
OLDHAM TX-
753 PM CDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLDHAM COUNTY
WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3551 10257 3556 10253 3541 10224 3530 10248
3530 10249
TIME...MOT...LOC 0051Z 231DEG 19KT 3543 10247
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:10 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 9, 6:10 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 610 PM CDT THU JUN 9 2016 .Aviation... 00Z TAFS - VFR conditions are expected tonight outside of any convection. Scattered thunderstorms will continue developing across the Panhandles, and will persist into the early morning hours. There is a low possibility some patchy MVFR/IFR fog could develop early Friday morning, but confidence was not high enough to add to TAFs at this time. Otherwise, winds will remain out of the south at around 10 to 15kts with gusts and low-VFR clouds developing again Friday afternoon. Elsenheimer && .Prev Discussion... /Issued 444 PM CDT THU JUN 9 2016/ Discussion... For tonight, another round of showers and tstms developing over the higher terrain in ern NM and srn CO and also near a sfc trof axis located in that region will head sewd into the fcst area this evening and tonight. In addition, a weak upper level low pressure system will track sewd around the ern periphery of an upper level ridge of high pressure and into our fcst area tonight, and may augment shower and tstm development. Have raised pops for tonight about 10 percent across the board all zones based on the above reasoning coupled with the fact most guidance pop values have increased as well. Since atmospheric wind fields are disorganized and not very strong, do not foresee organized clusters of svr storms. However, a few strong to marginally severe tstms are well within the realm of possibility this evening. The minor upper level low pressure system will likely hang around the srn high plains through Friday and weaken further before either getting the boot newd or dissipating by Saturday as the upper level ridge of high pressure moves ewd and a large upper level trof heads into the wrn states. Slgt chc pops for Friday and Friday night look plausible at this time. The upper level flow will become more swrly this weekend as the wrn states upper level trof begins moving inland and splitting. All major models are now showing the trof split, with a portion settling just off the srn CA coast by late Sunday, then moving enewd to just east of the four corners region by 12Z Tuesday. The combination of broad sw flow aloft ahead of the upper level trof near srn CA, sufficient moisture, daytime heating and attendant atmospheric instability, and close proximity of a sfc trof axis warrants slgt chc to chc pops Saturday through Monday. Based on latest medium range models, it now appears this second upper level low pressure system is progged to track enewd and newd into KS and NE Tuesday, north of the OK and TX Panhandles. Should this verify, our forecast area may end up in the dry slot region of this storm system. As such, have kept pops below mentionable Monday night and Tuesday in the event models verify. Also retained a dry forecast for next Wednesday and Thursday as an upper level ridge of high pressure builds into the area in the wake of the departing upper level low. Andrade && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 18/10
Hazardous weather outlook, Jun 9, 5:03 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT THU JUN 9 2016 OKZ001>003-TXZ001>020-101100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 503 PM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 50 TO 60 MPH THE PRIMARY HAZARDS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH MONDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER... THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Jun 9, 6:26 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT THU JUN 9 2016 TXZ002-003-100000- HANSFORD TX-SHERMAN TX- 626 PM CDT THU JUN 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND SOUTHWESTERN HANSFORD COUNTIES UNTIL 700 PM CDT... AT 626 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF SUNRAY...OR 22 MILES EAST OF STRATFORD...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SHERMAN AND SOUTHWESTERN HANSFORD COUNTIES. LAT...LON 3607 10176 3625 10189 3642 10161 3617 10140 TIME...MOT...LOC 2326Z 237DEG 12KT 3622 10170 CE
Special weather statement, Jun 9, 6:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT THU JUN 9 2016
TXZ011-100030-
OLDHAM TX-
657 PM CDT THU JUN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM COUNTY UNTIL 730
PM CDT...
AT 657 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 18 MILES SOUTHWEST OF CHANNING TO 7 MILES
SOUTHWEST OF ADRIAN. MOVEMENT WAS EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ADRIAN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3562 10268 3563 10240 3562 10240 3519 10252
3518 10280
TIME...MOT...LOC 2357Z 255DEG 17KT 3557 10263 3519 10273
CESpecial weather statement, Jun 9, 7:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT THU JUN 9 2016
TXZ002-003-100030-
HANSFORD TX-SHERMAN TX-
700 PM CDT THU JUN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND WEST
CENTRAL HANSFORD COUNTIES UNTIL 730 PM CDT...
AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES WEST OF GRUVER...OR 21 MILES EAST OF STRATFORD...MOVING EAST AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
SHERMAN AND WEST CENTRAL HANSFORD COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3611 10176 3630 10183 3638 10174 3642 10162
3619 10142
TIME...MOT...LOC 2359Z 255DEG 17KT 3625 10170
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Special Weather Statement | AMA | Hansford | 30 min |
| Jun 9, 7:36 PM CDT | Special Weather Statement | AMA | Sherman | 24 min |
| Jun 9, 7:42 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Jun 9, 8:03 PM CDT | Special Weather Statement | AMA | Oldham | 27 min |
| Jun 9, 8:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Jun 9, 8:19 PM CDT | Special Weather Statement | AMA | Moore | 41 min |
| Jun 9, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 54 min |
| Jun 9, 8:52 PM CDT | Special Weather Statement | AMA | Randall | 23 min |
| Jun 9, 9:14 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Jun 9, 9:22 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 9, 9:44 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Jun 9, 9:49 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| Jun 9, 10:14 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Jun 9, 10:23 PM CDT | Special Weather Statement | AMA | Carson | 37 min |
| Jun 9, 11:25 PM CDT | Special Weather Statement | AMA | Carson | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.